Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Miss K

Accutane users taking vitamin supplements, fish oil, etc

Recommended Posts

Hi All-

Just want to share with you something my dermatologist told me last week about vitamins and supplements. It may be worth asking your own docs about it or, at least keeping them informed if you do take vitamins! :banana:

I started Accutane last Friday, and asked my doc if she recommended taking fish oil or Vitamin E supplements to help with any joint pain or dry skin side effects (which I really wanted to do!) I've seen that some people in this forum do that, and in some cases, it really helped alleviate their side effects. She said that she preferred that I didn't, and reminded me that the vitamins and supplements sold at GNC or in grocery stores are not FDA-approved. So although the labels may SAY what's in the vitamin, they aren't required to "prove it," so you so be can't be completely sure what's in it. She also told me to steer clear from any anti-histamines if I get a runny nose, etc (it dries you out), and said to get her consultation before taking anything that isn't Advil or Tylenol. She also wanted me to stop drinking Vitamin Water (which I loooove). :boohoo:

My thought is that it can't hurt for me to cut these things out during my course, and get some recommendations for her if I do need to take any over-the-counter drugs. I know all dermatologists can have different opinions about this, yours may not agree, but just wanted to share!

Share this post


Link to post
Share on other sites

I can see how your Derm is trying to look out for your best interest but really, I highly doubt a company like GNC is putting anything but what is listed in their vitamins. It's up to you but Fish oil is a must for me, I've taken it for a few months now pre-accutane and it has done wonders at lessening my inflammatory pimples, not to mention overall anti-inflammatory which is great for skin and body. Also, on the vitamin E, my Dermatologist recommended I take it for dryness, so I am trusting him and also NatureMade which is the company I purchase mine from. I can see where if companies are unheard of etc. there might be cause for concern but big huge companies like this are not tainting the vitamins. Hell, I actually CHEW my Vitamin E and always have, Vitamin E has a very distinct taste and believe me there's nothing tainted tasting about mine. Also, if you can lessen the side effects why not do it? I'd rather my hair not fall out so I'm taking biotin, again from a reputable company. Calcium, I consume little to no dairy, so it's essential for me to take a supplement containing the necessary daily amount. Just my 2 cents.

Share this post


Link to post
Share on other sites

Hey. Im pretty far into my accutane course and was hoping to have progressed more by now.

I usually take my accutane with a bowl of cereal in the morning. Your supposed to take it with a fatty meal, which isnt very convenient so for the past week I have been taking it with a cod liver oil tablet (1000mg I think). I read this is supposed to make it enter your blood system at a more gradual rate and therefore make it more effective.

I read this could cause an outbreak as your effectivly uping your dose. However this hasnt seemed to happen. My skin is a lil dryer though, but this could be due to the hot heather we've been having in the UK.

All seems good to me but I see my derm on monday so will speak to them about it.

Share this post


Link to post
Share on other sites

When I asked about vitamin E and fish oil on my last derm visit, she told me I could take them as long as I don't take anything that contains vitamin A.

My joint pain is getting worse these days. I just started fish oil and flaxseed oil 3 days ago and I do hope they will work.

Share this post


Link to post
Share on other sites

Hi there,

I have asked my dr. and pharmacist and they both said that i can take any vitm's exceps vit A and St. Johns wort. I think the pharmacist are more knowledgeable on what you can or can't take with accutane. They are not as biast as derm's and they are more up to date on specific drug information cuz thats their job where as derm's job is to make you skin clear.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×